Getting Off Nexium

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sickandhurting2
New Member


Date Joined Dec 2012
Total Posts : 1
   Posted 12/7/2012 4:25 PM (GMT -6)   
Thank you so much for having this forum. I thought I was having a heart attack or that I had a peptic ulcer or something else with the discomfort/pain I'm experiencing. None of the symptoms I looked up ticked off all the boxes as side effects of Nexium as did this one. I've only been on Nexium 3 solid months. When I was on it 3 or 4 times before, it was short-term either by my former doctor in another state or by my own choice about 8 or 9 months ago. I did have gastritis twice and an emergency room visit (recommended by current physician) for the current symptoms with the addition of extreme pressure all around my chest about 4 months ago and they found nothing.  I was told to continue the Nexium. After being increasingly sick for 10 weeks and experiencing a severe asthma attack I was still on Nexium. It is now a short 2 months later and I feel worse than before. I again called the doctor today and explained that I have been experiencing severe pain at the stomach opening just below the breast bone, burning pain about 3 inches above that, some back pain directly behind that area, floating stools, nausea, loss of appetite (and 5 pounds in one week), foggy-brain, severe exhaustion, high blood glucose levels, etc.  I was told to once again go to the ER (to which I said NO). I learned in about 5 minutes from your forum that it may be due to NEXIUM (let me add the word poison to that) I refuse to continue taking this poison -- there should be a major warning posted on the RX for this. Tomorrow morning I'm scheduled to have blood work anyway. Made an apptmt w/the doc for next week and I will tell her NO MORE NEXIUM!!!

belljar1995
Regular Member


Date Joined Dec 2011
Total Posts : 93
   Posted 12/7/2012 6:42 PM (GMT -6)   
So sorry you don't feel well. I do think it makes sense to get things checked out either at the ER or an urgent care center. Severe pain is never a good sign.

Reflux can make you feel terrible and affect so many organ systems. The meds can also do some damage and make you feel crappy. However, there are options and maybe you can discuss switching to a less troublesome drug or trying a strong Gaviscon (like the one sold in the UK) or a carafate or something.

lady1741
Regular Member


Date Joined Nov 2012
Total Posts : 24
   Posted 12/7/2012 8:04 PM (GMT -6)   
I'm so sorry to hear of your ordeal. I understand completely. Although my initial symptoms differ, I had very similar side effects to the medication, Dexilant. It was horrible. I felt just like you on the nexium. I was sicker taking the PPI than I was before I even had the endoscopy. My doc kept telling me to stay on the medicine. I knew in my gut (LOL) that it was making me sicker. And I chose to stop it after 3 weeks. I understand there is a 4 - 8 week withdrawal from PPI's where they can continue to make you ill. You do need to speak with your doctor about other options. I went to a new GI doc and he explained to me that there is a small group of individuals that PPI's have a negative affect upon, whereas they will increase the stomach acid as oppose to decreasing it. Apparently, this was my problem. It has now been two weeks since I'm off the Dexilant and all PPI's. I am finally beginning to feel like my self again - no more brain fog, crawling skin, volatile belly noises and movements, horrible stomach pain, and unending tears. You are not crazy. Sometimes docs need to play around with different types of meds. My new GI took me off all PPI's for now. I had a scope in October which showed inflammation where the stomach meets the esophagus. I had not feelings or symptoms of reflux until I started the ppi's. New GI has prescribed an anti-spasmodic, and zantac 150 2 x day. I have been on low acid Gerd Diet (check out Dr. Jamie Koufman's book), which is extremely difficult to do, but after 3 weeks, I am now starting to introduce some foods back in to see if I have any issues. Check with your doc to see if she/he can prescribe some Carafate Solution for you. This is wonderful stuff that will coat the inflamed tissues for a few hours. It won't heal the problem, but it will protect the inflamed area allowing it to heal faster. You may also want to check with your doc about Aloe Vera Juice (I like the George's brand, no taste, it's like drinking water) Start with a low amount though since too much Aloe can cause diarhhea in some people. I hope you start to feel better. I never knew how horrible this reflux stuff could make an individual feel. It has consumed my life for now, but I am looking forward to better days with a good diet, some natural remedies, Reiki and Yoga. It really, really is important to try to reduce your anxiety and stress levels. My docs have told me that they feel this is what caused my silent Gerd. Good Luck and I wish you well.

merry5363
New Member


Date Joined Oct 2012
Total Posts : 17
   Posted 12/8/2012 12:41 PM (GMT -6)   
It 2007, Health Canada investigated this issue. Nexium etc causing heart attacks.
 
They cleared them in 2008.
 
Perhaps they were paid off by big Pharma to ignore what may be the truth for some people?
 
 
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 9:43 AM (GMT -6)
There are a total of 2,973,601 posts in 326,113 threads.
View Active Threads


Who's Online
This forum has 161103 registered members. Please welcome our newest member, jrobinson1289.
446 Guest(s), 14 Registered Member(s) are currently online.  Details
mattamx, GoBucks, lymenc4, Domino95, 1000Daisies, NutMeg1987, WalkingbyFaith, Noah2112, Alxander, ExhaustedGirl1, ChickenArise, xy123, Tim Tam, iPoop